MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-EL14
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Codes Vascular Dissection (3160); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
Orbital atherectomy treatment was successfully performed via left radial access to the left popliteal (pa) and common femoral arteries without issue, and the orbital atherectomy device was removed from the patient's body.A balloon was inserted over the viperwire guide wire to treat the pa and balloon angioplasty was successfully performed.During the removal process the balloon became stuck, and the guide wire was pulled, however a kink was observed in the guide wire which prevented the balloon from being removed.The sheath, balloon and wire were pulled back into the mid aorta and access to the right groin was obtained in order to snare the wire from below, however this attempt was unsuccessful.The balloon, wire and sheath were then removed from the radial access site.Imaging was performed and confirmed a type f dissection in the axillary artery and a vessel spasm in the radial artery.Vascular surgery was consulted, and it was determined that no further treatment was required and the patient would be monitored, however the following day a coronary bypass surgery was performed.The patient was discharged in stable condition.
 
Additional Manufacturer Narrative
The guide wire was received at csi for analysis, engaged in a balloon catheter.A visual examination of the wire confirmed multiple bends and kinks along the guide wire, with the spring tip remaining intact and undamaged.At the conclusion of the device analysis investigation, the report that the guide wire was kinked was confirmed, however the dissection and vessel spasm events could not be confirmed through analysis.The root cause of the damaged guide wire was hypothesized to be due to handling of the wire during the procedure.The diamondback peripheral orbital atherectomy system instructions for use manual states ""handle the oad and guide wire carefully.A tight loop, kink, or bend in the guide wire may cause damage and system malfunction during use." the material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key11890521
Report Number3004742232-2021-00189
Device Sequence Number3633562
Product Code MCW
UDI-Device Identifier10852528005459
UDI-Public(01)10852528005459(17)230131(10)362913-1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberVPR-GW-EL14
Device Catalogue Number7-10035-01
Device Lot Number362913-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight86